MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165820
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer reached out on (b)(6) 2025, that they have been experiencing issues with removing foley catheter on post-op patients.The nurses have noticed when they deflate the balloon the ribbed balloon retracts into itself and creates almost like a bumper or stopper and causing pain and preventing the catheter from being removed easily from the patients.The surgical physician assistant had to come down and remove it using lubricant and some force.They borrowed the bardex all-silicone foley catheter from the operating room today to test out and see if after deflating the balloon it did this, and they found that it was creating this stopper from the balloon.They also placed 3 improve norths for the 3 patients that it occurred with.They were unsure if this was happening on other units or in other facilities with this brand of foley catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned two-photo sample noted one opened (without original packaging), used silicone foley.Visual inspection of the two-photo sample noted that the catheter balloon was mushroomed.This does not meet specification which states "balloon must not cuff after deflation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for prefilled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Correction- d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer reached out on (b)(6) 2025 that they have been experiencing issues with removing foley catheter on post-op patients.The nurses have noticed when they deflate the balloon the ribbed balloon retracts into itself and creates almost like a bumper or stopper and causing pain and preventing the catheter from being removed easily from the patients.The surgical physician assistant had to come down and remove it using lubricant and some force.They borrowed the bardex all-silicone foley catheter from the operating room today to test out and see if after deflating the balloon it did this, and they found that it was creating this stopper from the balloon.They also placed 3 improve norths for the 3 patients that it occurred with.They were unsure if this was happening on other units or in other facilities with this brand of foley catheter.Per customer follow up on 11feb2025, it was reported that foley catheter balloon retracted into itself during removal creating a bump resulting in difficulty removing the catheter.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21383728
Report Number1018233-2025-00889
Device Sequence Number8471047
Product Code EZL
UDI-Device Identifier00801741029776
UDI-Public(01)00801741029776(11)220824(17)260917(10)NGGU3610
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue Number165820
Device Lot NumberNGGU3610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite